Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 12, 2015, 2:20 PM MST for Apache County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 2:20 PM MST (21:20 UTC)
- Expired
- Jul 12, 2015, 5:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 166 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917
WGUS55 KFGZ 122120
FFWFGZ
AZC001-130015-
/O.NEW.KFGZ.FF.W.0009.150712T2120Z-150713T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
220 PM MST SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL APACHE COUNTY IN NORTHEASTERN ARIZONA...
* UNTIL 515 PM MST
* AT 212 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA...ALONG HIGHWAY 60 BETWEEN MILE
POST 270 AND 280. ONE TO THREE INCHES OF RAIN HAVE ALREADY FALLEN
IN THE AREA ALONG AND UP TO 5 MILES NORTH AND SOUTH OF HIGHWAY
60...WITH ADDITIONAL AMOUNTS OF AROUND AN INCH POSSIBLE. FLASH
FLOODING IS EXPECTED ACROSS THE AREA.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL APACHE COUNTY. FLASH FLOODING IS POSSIBLE ALONG HIGHWAY 60
BETWEEN MILE POST 270 AND 280.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...VIGIL RUN...
LITTLE COLORADO RIVER...BIG HOLLOW WASH AND CARNERO CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3429 10935 3415 10942 3418 10954 3432 10949
$$
JJ2 follow-up statements
601 WGUS75 KFGZ 122133 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 233 PM MST SUN JUL 12 2015 AZC001-130015- /O.CON.KFGZ.FF.W.0009.000000T0000Z-150713T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE- 233 PM MST SUN JUL 12 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR SOUTH CENTRAL APACHE COUNTY... AT 228 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA...ALONG HIGHWAY 60 BETWEEN MILE POST 370 AND 380. ONE TO THREE INCHES OF RAIN HAVE ALREADY FALLEN IN THE AREA ALONG AND UP TO 5 MILES NORTH AND SOUTH OF HIGHWAY 60...WITH ADDITIONAL AMOUNTS OF AROUND AN INCH POSSIBLE. FLASH FLOODING IS EXPECTED ACROSS THE AREA. FLASH FLOODING IS POSSIBLE ALONG HIGHWAY 60 BETWEEN MILE POST 370 AND 380. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...VIGIL RUN... LITTLE COLORADO RIVER...BIG HOLLOW WASH AND CARNERO CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3429 10935 3415 10942 3418 10954 3432 10949 $$ JJ
521 WGUS75 KFGZ 130014 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 514 PM MST SUN JUL 12 2015 AZC001-130020- /O.EXP.KFGZ.FF.W.0009.000000T0000Z-150713T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE- 514 PM MST SUN JUL 12 2015 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL APACHE COUNTY WILL EXPIRE AT 515 PM MST... THE HEAVY RAIN HAS SUBSIDED AT THIS TIME. ADDITIONAL MODERATE RAIN IS ANTICIPATED THIS EVENING WHICH MAY SUSTAIN ELEVATED WATER LEVELS BUT ADDITIONAL FLOODING IS NOT ANTICIPATED AT THIS TIME. THERE IS A CHANCE FOR ADDITIONAL LOCALLY HEAVY RAIN THIS EVENING...SO STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION. LAT...LON 3429 10935 3415 10942 3418 10954 3432 10949 $$ MCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 9:56 AM MST, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 9:56 AM MST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 956 AM MST SUN JUL 12 2015 .SYNOPSIS...BEGINNING TODAY...MONSOON MOISTURE AND THE POSSIBILITY OF THUNDERSTORMS WILL RETURN TO NORTHERN ARIZONA AS HIGH PRESSURE REBUILDS OVER THE SOUTHWEST STATES. && .UPDATE...A PLUME OF DEEP MOISTURE FROM SONORA MEXICO INTO SOUTHEAST AND EAST-CENTRAL ARIZONA WILL BRING A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS TO MOST OF APACHE AND SOUTHERN NAVAJO COUNTIES TODAY THROUGH THIS EVENING. DEEP LAYER SHEAR IS NOT QUITE AS STRONG AS YESTERDAY BUT SHOULD STILL BE SUFFICIENT FOR A FEW STRONGER STORMS CAPABLE OF GUSTY WINDS AND HAIL. STORM MOTION WILL BE TOWARD THE N-NE AROUND 20 MPH. LOCALIZED AREAS OF TRAINING STORMS COULD PRODUCE SOME HEAVY RAINFALL AND FLOODING. FARTHER WEST, MOISTURE VALUES ARE LOWER AND STORM CHANCES DECREASE TO SLIGHT CHANCE CATEGORY. MINOR UPDATES WERE SENT TO INCREASE POPS FOR APACHE COUNTY WITH LITTLE CHANGE ELSEWHERE. && .PREV DISCUSSION /357 AM MST/...NORTHERN ARIZONA IS UNDER THE INFLUENCE OF A SUBTROPICAL HIGH PRESSURE CELL CURRENTLY SPINNING OVER NORTH-CENTRAL TEXAS. THIS HIGH PRESSURE CELL IS FORECAST TO REMAIN OVER TEXAS FOR THE NEXT COUPLE OF DAYS WHILE CAUSING A MOIST FLOW TO DEVELOP OVER NORTHERN ARIZONA. AT THE SURFACE, OBSERVATIONS REVEAL THE GREATEST LOW LEVEL MOISTURE CONTINUES TO BE IN THE EASTERN PORTIONS OF THE REGION, WITH DEW POINTS ABOVE 50F ROUGHLY EAST OF A LINE FROM PAYSON TO THE FOUR CORNERS. FOR TODAY, THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ACROSS NAVAJO, APACHE AND NORTHERN GILA COUNTIES. HOWEVER, MODEL GUIDANCE SUGGESTS MOISTURE WILL BEGIN SPREADING WESTWARD TODAY CAUSING CHANCES FOR SHOWERS TO PUSH AS FAR WEST AS THE KAIBAB PLATEAU. DEEP LAYER BULK SHEAR VALUES ARE FORECAST TO BE LESS TODAY THAN YESTERDAY, SO THE POTENTIAL FOR STRONG, ORGANIZED CONVECTION IS REDUCED. THE PRIMARY HAZARD FROM STORMS TODAY WILL BE HEAVY RAINFALL, FREQUENT LIGHTNING AND STRONG WINDS - ALTHOUGH A FEW THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED HAIL CAN NOT BE RULED OUT. THE STORM PREDICTION CENTER HAS EASTERN ARIZONA IN A MARGINAL RISK FOR SEVERE STORMS TODAY. BOTH THE OPERATIONAL GFS AND NAM FORECAST THE PASSAGE OF A VORT MAX THIS AFTERNOON AND EVENING, SO AT LEAST ISOLATED SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE INTO THE OVERNIGHT HOURS. ON MONDAY, SLIGHTLY DEEPER MOISTURE WILL EXIST ACROSS NORTHERN ARIZONA WITH CHANCES FOR SHOWERS AND THUNDERSTORMS SPREADING TO VIRTUALLY ALL OF THE REGION. STEERING FLOW WILL BE FROM THE SOUTH- SOUTHWEST, SO FAVORED LOCATIONS FOR CONVECTION WILL BE FROM THE MOGOLLON RIM NORTHWARD. BEGINNING TUESDAY, A WEST COAST TROUGH IS FORECAST TO INCH ITS WAY TOWARD ARIZONA CAUSING A DRIER SOUTHWEST FLOW TO DEVELOP ACROSS THE REGION. AS A RESULT, EXPECT PRIMARILY LOW GRADE MONSOON CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND THURSDAY. LONGER TERM GUIDANCE SUGGESTS NORTHERN ARIZONA COULD EXPERIENCE A RETURN OF HIGH MONSOON MOISTURE AS EARLY AS NEXT FRIDAY. && .AVIATION...FOR THE 18Z PACKAGE...THUNDERSTORMS TO DEVELOP MAINLY EAST OF A KPGA-KPAN LINE TODAY...WITH COVERAGE RANGING FROM NUMEROUS ACROSS APACHE COUNTY TO ISOLATED ACROSS COCONINO COUNTY. EXPECT MVFR CONDITIONS IN STRONGER STORMS. ALL AREAS SFC WINDS S-SW 10-20KT G25KT. AFTER 03Z MONDAY...STORMS AND WIND DIMINISHING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MONSOON MOISTURE WILL REMAIN MAINLY EAST OF A PAGE TO PAYSON LINE TODAY. EXPECT NUMEROUS DAYTIME STORMS WITH WETTING PRECIP IN THE WHITE MOUNTAINS. BREEZY SOUTH TO SOUTHWESTERLY WIND TO DEVELOP BY MID-MORNING. MONDAY THROUGH THURSDAY...MOISTURE AND INSTABILITY ARE EXPECTED TO GRADUALLY SPREAD NORTH AND WESTWARD ACROSS ALL OF NORTHERN ARIZONA. APACHE COUNTY SHOULD CONTINUE TO SEE THE GREATEST STORM COVERAGE. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ/RR AVIATION...KD FIRE WEATHER...DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 12, 10:02 AM MST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1002 AM MST SUN JUL 12 2015 AZZ009>014-016>018-039-040-130300- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1002 AM MST SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA AND NORTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP PRIMARILY OVER NORTHERN GILA...NAVAJO...AND APACHE COUNTIES THIS AFTERNOON AND EVENING...ISOLATED COVERAGE IS FORECAST ELSEWHERE. SOME THUNDERSTORMS COULD BECOME STRONG AT TIMES THIS AFTERNOON/EARLY EVENING...WITH HEAVY RAIN...LARGE HAIL AND STRONG WIND GUSTS BEING THE PRIMARY THREATS. THERE IS ALSO A THREAT OF LOCALIZED FLOODING...MAINLY OVER APACHE COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DAILY CHANCES FOR SCATTERED TO ISOLATED THUNDERSTORMS ARE FORECAST THROUGH THE WEEK. MORE WIDESPREAD THUNDERSTORM ACTIVITY IS POSSIBLE ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 12, 11:17 AM MST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1117 AM MST SUN JUL 12 2015 AZZ014-121845- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- 1117 AM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL APACHE COUNTY UNTIL 1145 AM MST... AT 1116 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CONCHO ALONG STATE HIGHWAY 61...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CONCHO AND LITTLE ORTEGA LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3428 10962 3436 10980 3461 10969 3451 10947 TIME...MOT...LOC 1816Z 207DEG 16KT 3439 10967 JJ
Special weather statement, Jul 12, 11:55 AM MST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1155 AM MST SUN JUL 12 2015 AZZ014-121930- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- 1155 AM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL APACHE COUNTY UNTIL 1230 PM MST... AT 1154 AM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES EAST OF LYMAN LAKE STATE PARK TO 7 MILES SOUTHEAST OF ST. JOHNS...AND MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL APACHE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3440 10931 3464 10931 3464 10905 3440 10905 TIME...MOT...LOC 1854Z 172DEG 20KT 3446 10907 3446 10926 JJ
Special weather statement, Jul 12, 1:30 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 130 PM MST SUN JUL 12 2015 AZZ014-017-122045- WHITE MOUNTAINS-LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- 130 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL APACHE COUNTY UNTIL 145 PM MST... AT 128 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF SPRINGERVILLE...MOVING NORTH AT 5 MPH. THIS STORM IS AFFECTING HIGHWAY 60 BETWEEN MILE POST 370 AND 380. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. HAIL COULD COVER THE ROADWAY AND RESULT IN HAZARDOUS DRIVING CONDITIONS. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL APACHE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3411 10941 3413 10951 3435 10955 3432 10931 TIME...MOT...LOC 2028Z 189DEG 5KT 3423 10947 JJ
Special weather statement, Jul 12, 2:03 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 203 PM MST SUN JUL 12 2015 AZZ040-122130- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 203 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NAVAJO COUNTY UNTIL 230 PM MST... AT 202 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF SUN VALLEY...OR 41 MILES EAST OF WINSLOW...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL NAVAJO COUNTY...PASSING JUST EAST OF STATE HIGHWAY 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3510 10997 3515 11006 3531 10999 3525 10985 TIME...MOT...LOC 2102Z 211DEG 22KT 3516 10999 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:17 AM MST | Special Weather Statement | FGZ | 28 min | |
| Jul 12, 11:55 AM MST | Special Weather Statement | FGZ | 35 min | |
| Jul 12, 12:54 PM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
| Jul 12, 1:05 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 4 hr |
| Jul 12, 1:30 PM MST | Special Weather Statement | FGZ | 15 min | |
| Jul 12, 2:03 PM MST | Special Weather Statement | FGZ | Navajo | 27 min |
| Jul 12, 2:20 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.